MAUDE Adverse Event Report: STERILMED, INC. SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ELECTRODE RECORDING

STERILMED, INC. SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER; CATHETER, ELECTRODE RECORDING
Model Number R10439011
Medical Device Problem Code Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/23/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with a soundstar eco 8f diagnostic ultrasound catheter and a foreign matter inside the packaging issue occurred.Inside the sterile packaging of the reprocessed catheter, it had some black specks of a foreign substance.They could see it through the packaging so they decided not to open it.The catheter was replaced with another reprocessed catheter and the issue was resolved.This is the only catheter that they found to have this issue in the account inventory.The procedure continued.There was no patient consequence reported.Additional information was received.The catheter with the lot number of 2176602 had the foreign substance in sterile package issue.The box was opened, but not the sterile packaging.There was no physical damage or any other issue observed on the package of the device with the foreign substance (outer box, tray, pouch).The foreign substance was loose in the package, not on the device.Pictures are not available, but package was unopened.The catheter was left in the sterile packaging.The outer box is not available.The event was assessed as mdr reportable for foreign matter inside the packaging issue.
 
Additional Manufacturer Narrative
The sterilmed product analysis lab received the device for evaluation on 22-mar-2023.The analysis has begun but is not completed at this time.When the investigational analysis has been completed, a supplemental 3500a report will be submitted.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by sterilmed, inc, or its employees that the report constitutes an admission that the product, sterilmed, inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Manufacturer's ref.No: (b)(4).
 
Additional Manufacturer Narrative
It was reported that a patient underwent an idiopathic ventricular tachycardia (idvt) procedure with a soundstar eco 8f diagnostic ultrasound catheter and a foreign matter inside the packaging issue occurred.The device evaluation was completed on 19-jul-2023.The device was returned to sterilmed for evaluation.A non-sterile reprocessed soundstar eco 8f diagnostic ultrasound catheter was received in its original sealed pouch.Visual inspection was performed, and black particles were observed adhered to the pouch and along the length of the catheter.The physical mark on the catheter indicated that it had been reprocessed one (1) time.The particles were submitted to fourier transformed infrared spectroscopy (ft-ir) analysis, and it was concluded that the foreign material is primarily composed of a biological-base material.The device history records (dhr) for lot number 2176602 were reviewed and no evidence of deficiencies related to the reported complaint was found during the manufacturing process.No internal actions were generated during the manufacturing process.Complaint history for product code r10439011 (soundstar eco 8f diagnostic ultrasound catheter), found no similar events reported.The reported event was confirmed based on the appearance of the returned device.The ft-ir results and the confirmed condition observed on the returned device suggest that the issue occurred after the final intended point of detection.An internal corrective action has been opened to investigate this issue.As part of sterilmed¿s quality process all devices are manufactured, inspected, and released to approved specifications.This issue is being addressed through sterilmed¿s quality system.H6.Component code of ¿appropriate term/code not available¿ represents foreign matter.If additional information is received regarding this event, a supplemental 3500a report will be submitted to the fda.Manufacturer's reference number: (b)(4).

Brand Name
SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER
Common Device Name
CATHETER, ELECTRODE RECORDING
Manufacturer (Section D)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer (Section G)
STERILMED, INC.
5010 cheshire parkway
ste 2
plymouth MN 55446
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
3035526892
MDR Report Key16598965
Report Number2134070-2023-00010
Device Sequence Number1700110
Product Code OWQ
UDI-Device Identifier10888551045087
UDI-Public10888551045087
Combination Product (Y/N)N
Initial Reporter StateWA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/16/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/21/2023
Device Model NumberR10439011
Device Catalogue NumberR10439011
Device Lot Number2176602
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/22/2023
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/23/2023
Supplement Date Received by Manufacturer07/19/2023
Initial Report FDA Received Date03/23/2023
Supplement Report FDA Received Date08/16/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER.; SOUNDSTAR ECO 8F DIAGNOSTIC ULTRASOUND CATHETER.; UNKNOWN BRAND CATHETER.; UNKNOWN BRAND ECO CABLE.; UNKNOWN BRAND ECO CABLE.; UNK_CARTO 3.
Patient SexUnknown